MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ
Model Number CTF71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: da vinci prostatectomy: during the surgery the lower part of the cannula broke off, fell into the abdominal cavity and could apparently be retrieved completely.Damage due to an instrument was deemed impossible by the customer.Additional information received from sales representative via phone on 23jan2019: the incident occurred while removing the trocar, at the very end of the surgery.The surgeon noticed that the trocar seemed to be stuck, but could then remove the trocar.That¿s when the fracture was noticed.According to the customer, the surgery was very difficult because the patient is obese.The surgeon did not have any indication that the cannula had broken during the surgery; no cracks, no noticeable impact of instruments against the cannula this trocar was used as an ancillary port, not as a port for the davinci xi the sales representative was informed about this incident by phone, but was not present during the surgery.As the customer indicated that the fracture occurred in the lower third of the cannula and that he was able to assemble the pieces, it¿s likely that it was a clean break.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely the cannula fracture was caused by the uneven wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: da vinci prostatektomie.Event description: intraoperativ ist der untere teil der hülse abgebrochen, in den bauchraum gefallen und konnte offensichtlich komplett geborgen werden.Eine beschädigung durch ein instrument hat der kunde ausgeschlossen.Translation ame: during the surgery the lower part of the cannula broke off, fell into the abdominal cavity and could apparently be retrieved completely.Damage due to an instrument was deemed impossible by the customer.Additional information received from sales representative via phone on 23jan2019: the incident occurred while removing the trocar, at the very end of the surgery.The surgeon noticed that the trocar seemed to be stuck, but could then remove the trocar.That¿s when the fracture was noticed.According to the customer, the surgery was very difficult because the patient is obese.The surgeon did not have any indication that the cannula had broken during the surgery; no cracks, no noticeable impact of instruments against the cannula this trocar was used as an ancillary port, not as a port for the davinci xi the sales representative was informed about this incident by phone, but was not present during the surgery.As the customer indicated that the fracture occurred in the lower third of the cannula and that he was able to assemble the pieces, it's likely that it was a clean break.Patient status: no patient injury.

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8449035
Report Number2027111-2019-00395
Device Sequence Number3057498
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)191109(30)01(10)1282956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1282956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1